Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 64, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 1, 2006, 3:10 PM CDT for Menominee County, Oconto County, Wisconsin. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2006, 3:10 PM CDT (20:10 UTC)
- Expired
- Jul 1, 2006, 4:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Menominee County, WI, Oconto County, WI
The radar
The Green Bay radar (KGRB), 74 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 3:30 PM CDT | HAIL 2.5 | 1 N Hayes, WI | TENNIS BALL SIZE HAIL PICKED UP BY OBSERVER 30 MINUTES AFTER STORM PASSED. CARS DAMAGED IN HAYES. 10 PERCENT CROP LOSS TO CORN FIELD HWY 32 AND WILLOW RD. |
| Jul 1, 3:40 PM CDT | HAIL 2.75 | Suring, WI | DAMAGE REPORTED. RELAYED BY WFRV-TV. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 1:55 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.2 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 404 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 012011 SVRGRB WIC078-083-012100- /O.NEW.KGRB.SV.W.0064.060701T2010Z-060701T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 310 PM CDT SAT JUL 1 2006 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MENOMINEE COUNTY IN NORTHEAST WISCONSIN OCONTO COUNTY IN NORTHEAST WISCONSIN * UNTIL 400 PM CDT * AT 308 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS. THIS STORM WAS LOCATED 11 MILES WEST OF MOUNTAIN...OR ABOUT 23 MILES EAST OF ANTIGO...AND MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MOUNTAIN AND BREED BY 320 PM... SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4521 8858 4505 8876 4491 8815 4519 8819 $$ KURIMSKI
4 follow-up statements
000 WWUS53 KGRB 012018 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 317 PM CDT SAT JUL 1 2006 WIC078-083-012100- /O.CON.KGRB.SV.W.0064.000000T0000Z-060701T2100Z/ MENOMINEE WI-OCONTO WI- 317 PM CDT SAT JUL 1 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR OCONTO AND MENOMINEE COUNTIES... AT 316 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS. THIS STORM WAS LOCATED 7 MILES WEST OF BREED...OR ABOUT 20 MILES NORTH OF SHAWANO...MOVING EAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BREED AND HAYES BY 325 PM... SURING BY 330 PM... HICKORY CORNERS BY 335 PM... SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND LARGE DAMAGING HAIL. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER IMMEDIATELY. IF YOU ARE AT A LARGE OUTDOOR GATHERING...REMAIN CALM. FOLLOW THE INSTRUCTIONS PROVIDED BY LOCAL AUTHORITIES. LAT...LON 4521 8858 4505 8876 4491 8815 4519 8819 $$ KURIMSKI
000 WWUS53 KGRB 012025 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 324 PM CDT SAT JUL 1 2006 WIC078-083-012100- /O.CON.KGRB.SV.W.0064.000000T0000Z-060701T2100Z/ MENOMINEE WI-OCONTO WI- 324 PM CDT SAT JUL 1 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR OCONTO AND MENOMINEE COUNTIES... AT 320 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE...AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF BREED...OR ABOUT 20 MILES NORTH OF SHAWANO...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BREED AND HAYES BY 330 PM... SURING BY 335 PM... HICKORY CORNERS BY 340 PM... TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4521 8858 4505 8876 4491 8815 4519 8819 $$ KURIMSKI
000 WWUS53 KGRB 012032 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 332 PM CDT SAT JUL 1 2006 WIC078-083-012100- /O.CON.KGRB.SV.W.0064.000000T0000Z-060701T2100Z/ MENOMINEE WI-OCONTO WI- 332 PM CDT SAT JUL 1 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR OCONTO AND MENOMINEE COUNTIES... AT 329 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR BREED...OR ABOUT 19 MILES NORTH OF SHAWANO...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HICKORY CORNERS BY 345 PM... SPRUCE BY 355 PM... TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4521 8858 4505 8876 4491 8815 4519 8819 $$ KURIMSKI
000 WWUS53 KGRB 012045 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 344 PM CDT SAT JUL 1 2006 WIC078-012054- /O.CAN.KGRB.SV.W.0064.000000T0000Z-060701T2100Z/ MENOMINEE WI- 344 PM CDT SAT JUL 1 2006 ...THE SEVERE THUNDERSTORM WARNING FOR MENOMINEE COUNTY IS CANCELLED... THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT OF THE COUNTY. LAT...LON 4514 8846 4499 8846 4491 8815 4507 8820 $$ WIC083-012100- /O.CON.KGRB.SV.W.0064.000000T0000Z-060701T2100Z/ OCONTO WI- 344 PM CDT SAT JUL 1 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR OCONTO COUNTY... AT 341 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR HICKORY CORNERS...OR ABOUT 20 MILES NORTHEAST OF SHAWANO...MOVING EAST AT 35 MPH. TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4514 8846 4499 8846 4491 8815 4507 8820 $$ KURIMSKI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 4:30 AM CDT, 10 hours 40 minutes earlier.
Area forecast discussion, Jul 1, 4:30 AM CDT, 10 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 430 AM CDT SAT JUL 1 2006 .SYNOPSIS...LARGE SCALE FLOW ACRS THE CONUS NOW FAIRLY ZONAL. SEASONABLY STG FLOW WAS ACRS THE NRN STATES...ARND RIDGE IN THE W AND FILLING TROF IN THE E. PATTERN WL UNDERGO SOME AMPLIFICATION DURING THE FIRST PART OF THE UPCOMING WEEK...THEN BECOME SLOWLY PROGRESSIVE. PCPN CHCS WL COME EARLY IN THE FCST AS A COUPLE SYSTEMS PROGRESS THROUGH THE FAIRLY FLAT PATTERN. ONCE AMPLIFICATION STARTS...HIGH PRESSURE WL BECOME LOCKED IN OVER THE AREA AND KEEP PCPN OUT. TEMPS WL PRIMARY BE ABV NORMAL. .SHORT TERM...TDA/TNGT/SUN. FOCUS ON SVR THREAT TDA. SML MCS WORKED EWD FM THE DAKOTAS EARLY IN THE NIGHT...AND PRODUCE 60KT GUST AT BRAINERD BEFORE WEAKENING AS IT ENCOUNTERED THE MORE STABLE AIR MASS OVER FAR ERN MN/WI. IF THE REMNANTS OF MCS MAKE IT TO N-C WI BEFORE WIPING OUT...THEY COULD PRODUCE AN OUTFLOW BOUNDARY WHICH WOULD BE IMPORTANT TO CONVECTION DEVELOPING LATER IN THE DAY. MEANWHILE...VERY STEEP MID-LVL LAPSE RATES PROVIDED STG CAP AND LIMITED CONVECTION FARTHER S. THAT SHOULD ALLOW RAPID DESTABILIZATION TO OCCUR FM THE SRN PART OF THE FCST AREA SWD ONCE THE SUN COMES UP THIS MORNING. RUC FCST SOUNDINGS FOR MID-DAY SHOWED STG SFC BASED INSTABILITY...BUT STILL FAIRLY SIG INHIBITION TO OVERCOME AS STRONGER CAP WORKS INTO THE FCST AREA. KEY FACTOR WL BE WHETHER OR NOT THE CAP BREAKS. ON ONE HAND...COLD FRONT COMBINED WITH SHRTWV MIGRATING IN FM THE W COULD PROVIDE ENOUGH LIFT TO BREAK THE CAP. ON THE OTHER HAND...LOW-LEVEL FLOW VEERS MORE WLY WITH TIME...AND REDUCES THE CONVERGENCE ALONG THE BOUNDARY LATER IN THE DAY. BEST GUESS IS THAT CONVECTION WL FIRE ACRS THE NW PART OF THE FCST AREA DURING THE MID-DAY HRS...AND THEN BUILD SEWD INTO THE MORE UNSTABLE AIR MASS. CONTD FCST WITH EXPLICIT SVR MENTION FOR TDA...BUT WITH ADDITIONAL TEMPORAL RESOLUTION. STORMS SHOULD EXIT THE NW PART OF THE FCST AREA BY LATE AFTN...AND THE SE BY EVENING. EXPECT MOSTLY CLEAR SKIES ACRS THE N...AND PARTLY CLDY SKIES ACRS THE S TNGT. MODELS HINTED AT SOME PCPN SUN...BUT STUCK WITH DRY FCST FOR NOW. SEEMS WNWLY UPR FLOW SHOULD TEND TO SHOVE THE FRONT FARTHER S THAN DEPICTED BY THE MODELS. GOING FCST MAX TEMPS SEEMED A LITTLE WARM GIVEN FCST 850 MB TEMPS. HOWEVER...FCST SOUNDINGS OFF BOTH NAM AND GFS SHOWED MIXING UP TO ARND 800 MB...SO STUCK WITH WARMER READINGS. .LONG TERM...MONDAY THROUGH FRIDAY... UPPER FLOW DURG PD SLOWLY AMPLIFIES AGAIN AS WRN RDG BUILDS AND TROF DUMBELLS ACRS SE CAN. ACTIVE WX NEAR STATE EARLY IN PD AS FRONT SLOWLY PUSHES S. SECONDARY CDFNT XPCTD TO MOV THRU MON. SIG TIMING DIFFERENCES BETWEEN GFS AND NAM-WRF. NAM-WRF IS 12+ HRS FASTER (WHICH SEEMS TO BE A RECURRING THEME RECENTLY). WL TREND A BIT TOWARD SLOWER GFS...BUT MOV FRONT OUT OF CWA BY 00Z-03Z AS UPPER FLOW IS RELATIVELY STRONG. SCT CONVECTION ALONG/AHD OF FRONT. CANADIAN HIGH PRES MOVS IN BHD FRONT. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SKOWRONSKI/JKL WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jul 1, 11:15 AM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1115 AM CDT SAT JUL 1 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-021615- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1115 AM CDT SAT JUL 1 2006 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH AND EAST OF A LINE FROM MARINETTE TO ANTIGO TO PLAINFIELD IN WAUSHARA COUNTY THIS AFTERNOON...MAINLY BETWEEN NOON AND 4 PM. IF SEVERE STORMS DO DEVELOP THIS AFTERNOON...THEY WILL PRODUCE DAMAGING WINDS AND LARGE HAIL. ANYONE WITH OUTDOOR PLANS SHOULD CLOSELY MONITOR THE WEATHER SITUATION THIS AFTERNOON. TAKE ALONG A BATTERY POWERED RADIO TO ENSURE THAT YOU HAVE ACCESS TO CURRENT WEATHER INFORMATION AT ALL TIMES. PLAN AHEAD TO DETERMINE WHAT SAFETY PRECAUTIONS WILL BE TAKEN IF SEVERE WEATHER DEVELOPS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE SUNDAY NIGHT INTO MONDAY. SEVERE WEATHER IS AGAIN POSSIBLE AT THAT TIME. BE SURE TO MONITOR LATER FORECASTS WHICH WILL BE ABLE TO PROVIDE MORE DETAILS ON THE THREAT OF SEVERE WEATHER AT THAT TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. LMZ521-522-541>543-564-021615- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1115 AM CDT SAT JUL 1 2006 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON... BETWEEN 1 PM AND 6 PM. IF SEVERE STORMS DO DEVELOP...THEY WILL PRODUCE DAMAGING WINDS AND LARGE HAIL. ANY STORMS THAT DO DEVELOP THIS AFTERNOON WILL RACE EASTWARD AROUND 50 MPH...GIVING BOATERS LITTLE TIME TO TAKE COVER FROM THUNDERSTORMS MOVING OFFSHORE. BOATERS SHOULD CLOSELY MONITOR THE WEATHER SITUATION THROUGHOUT THE DAY. BE SURE TO HAVE ACCESS TO CURRENT WEATHER INFORMATION...SUCH AS VIA RADIO...AT ALL TIMES WHILE ON THE WATER. BE PREPARED TO MOVE TO A PLACE OF SAFETY QUICKLY IF SEVERE WEATHER DEVELOPS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE SUNDAY NIGHT INTO MONDAY. SEVERE WEATHER IS AGAIN POSSIBLE AT THAT TIME. BE SURE TO MONITOR LATER FORECASTS WHICH WILL BE ABLE TO PROVIDE MORE DETAILS ON THE THREAT OF SEVERE WEATHER AT THAT TIME. ECKBERG WEATHER.GOV/GREENBAY
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 3:53 PM CDT | Severe Thunderstorm Warning | GRB | Forest | 31 min |
| Jul 1, 3:54 PM CDT | Special Marine Warning | GRB | 66 min | |
| Jul 1, 3:55 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 35 min |
| Jul 1, 4:22 PM CDT | Severe Thunderstorm Warning | GRB | Door, Kewaunee | 53 min |
| Jul 1, 4:35 PM CDT | Special Marine Warning | GRB | 85 min | |
| Jul 1, 5:14 PM CDT | Severe Thunderstorm Warning | GRB | Kewaunee | 16 min |
| Jul 1, 5:20 PM CDT | Severe Thunderstorm Warning | GRB | Door | 25 min |
| Jul 1, 5:25 PM CDT | Special Marine Warning | GRB | 65 min | |
| Jul 1, 5:40 PM CDT | Severe Thunderstorm Warning | GRB | Shawano | 22 min |
| Jul 1, 6:13 PM CDT | Severe Thunderstorm Warning | GRB | Kewaunee | 27 min |
| Jul 1, 6:25 PM CDT | Special Marine Warning | GRB | 50 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.